Skip to main content
eScholarship
Open Access Publications from the University of California

Dermatology Online Journal

Dermatology Online Journal bannerUC Davis

Atypical propylthiouracil-induced ANCA-positive vasculitis: report of a case with unusual clinical and histopathologic findings

  • Author(s): Mull, Jamie L;
  • Solus, Jason F;
  • Mutizwa, Misha M;
  • Chiang, Herbert C;
  • Rosman, Ilana S;
  • Musiek, Amy
  • et al.
Abstract

The side effects of propylthiouracil, including cytopenia and vasculitis, are well established.  We present an interesting case in which cytopenia and cutaneous vasculopathy occurred concomitantly in a critically ill patient.  The patient was initially treated for suspected infection until dermatologic and rheumatologic workup revealed ANCA-positivity and vasculopathy on histopathology, most consistent with an atypical presentation of ANCA-positive vasculitis.  Upon initiation of immunosuppressive therapy, the patient’s condition rapidly improved emphasizing the importance of early recognition of this condition.

Main Content
For improved accessibility of PDF content, download the file to your device.
Current View